| Catalog Number |
H965458120 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/31/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.Visual examination of the returned sample showed the female luer lock component of the purple valve to be cracked just adjacent to the parting line.No other visual defects were noted to the valve or the catheter.The likely root cause for the cracked hub is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), an indwelling picc has a fine hairline crack affecting the luer connector causing leakage on flushing the line with saline.The picc was placed on (b)(6) 2018 for the administration of chemotherapy.Prior to discovery of the leaking luer connector, the picc was last used for treatment on (b)(6) 2019 when it was reported by staff that there were no problems and the line was aspirating and flushing easily.However the patient has reported to us that there was some leakage with the final flush.The needle free connector covering the catheter hub was a vygon bionector.On (b)(6) 2019 a second procedure to replace the picc by exchange of catheter over guidewire was successful.The picc was replaced on the day of the next treatment cycle so this was not interrupted.The removed picc was returned to angiodynamics.